Alert archive / South Carolina / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 57, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 6, 2002, 8:29 PM EDT for Bamberg County, South Carolina. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 6, 2002, 8:29 PM EDT (00:29 UTC)
- Expired
- Jun 6, 2002, 9:15 PM EDT
- In force
- 46 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties
County Bamberg County, SC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 8:45 PM EDT | Thunderstorm Wind 60 E | Countywide, SC | State Highway Patrol reported "numerous trees down countywide". Most of them were along roads and in fields. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 0.5 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 710 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCAE 070029
SVRCAE
SCC009-070115-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
829 PM EDT THU JUN 6 2002
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BAMBERG COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 915 PM EDT.
* AT 821 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 8 MILES SOUTH OF DENMARK..MOVING NORTH AT 35
MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
DENMARK.
BAMBERG.
LCV/BCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:32 PM EDT, 5 hours 57 minutes earlier.
Area forecast discussion, Jun 6, 2:32 PM EDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 232 PM EDT THU JUN 6 2002 SURFACE FRONT WEST OF THE AREA WILL MOVE IN OVERNIGHT. AIRMASS MOIST AND UNSTABLE. MODELS SHOWING GOOD LIFT AND SOME UPPER LEVEL DIVERGENCE AHEAD OF FRONT. WILL KEEP LIKELY POPS FOR TONIGHT. WAVE FORMS ON FRONT OVER GA AND FRONT HALTS ACROSS MY SOUTHERN ZONES FOR FRIDAY. PLENTY OF CLOUDS AROUND WITH CHANCE OF PRECIP FROM CENTRAL SC SOUTHWARD TO THE SAVANNAH RIVER AREA. AIRMASS STILL UNSTABLE. CHANCE OF SHOWERS LINGERING INTO FRIDAY NIGHT WITH WEAK SHORTWAVE CROSSING. SURFACE RIDGE BUILDING IN FROM THE NORTHEAST SATURDAY PUSHING FRONT OUT OF THE AREA. UPPER RIDGE OVER THE CNTRL U.S. SATURDAY BUILDING EASTWARD THROUGH TUESDAY. DRY WEATHER THROUGH SATURDAY THROUGH TUESDAY. WILL KEEP CHANCE OF PRECIP FOR WED AND THURSDAY WITH NEXT FRONT CROSSING AROUND THURSDAY. FWC TEMPS LOOK TOO WARM SATURDAY WITH NORTHEAST FLOW. OTHERWISE GUIDANCE TEMPS LOOK REASONABLE. HIGHS FALLING TO THE LOW/MID 80S SATURDAY THE WARMING TO NORMAL FOR SLIGHTLY ABOVE NORMAL BY MONDAY. FCSTID = 10 CAE 72 88 66 83 / 60 20 30 10 AGS 70 88 68 83 / 60 30 30 10 SSC 72 88 66 83 / 60 20 30 10 OGB 71 88 68 84 / 60 30 30 10 .CAE... GA...NONE. SC...NONE. LM
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 10:43 PM EDT | Severe Thunderstorm Warning | CAE | Sumter | 47 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.